Alert archive / Alaska / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 11, 2009, 4:12 PM AKDT. It took effect at May 12, 2009, 2:00 PM AKDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2009, 4:12 PM AKDT (00:12 UTC)
- In effect from
- May 12, 2009, 2:00 PM AKDT
- Expired
- May 12, 2009, 9:18 PM AKDT
- In force
- 7 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
555 WWAK62 PAFC 120012 RFWALU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 412 PM AKDT MON MAY 11 2009 AKZ161-130015- /X.NEW.PAFC.FW.W.0005.090512T2200Z-090513T0600Z/ /X.CON.PAFC.FW.W.0004.000000T0000Z-090512T0600Z/ BRISTOL BAY- 412 PM AKDT MON MAY 11 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM AKDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM AKDT TUESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. WARMER AND DRIER CONDITIONS WITH RELATIVE HUMIDITIES IN THE 25 TO 30 PERCENT RANGE WILL CONTINUE OVER INLAND AREAS THIS EVENING. AT THE SAME TIME NORTHEAST SURFACE WINDS WILL CONTINUE TO GUST TO 20 TO 30 MPH...ESPECIALLY ALONG THE ALEUTIAN RANGE IN THE EVENING. SIMILAR CONDITIONS ARE EXPECTED TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
4 follow-up statements
824 WWAK62 PAFC 120522 RFWALU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 922 PM AKDT MON MAY 11 2009 AKZ161-130530- /X.CAN.PAFC.FW.W.0004.000000T0000Z-090512T0600Z/ /X.CON.PAFC.FW.W.0005.090512T2200Z-090513T0600Z/ BRISTOL BAY- 922 PM AKDT MON MAY 11 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 10 PM AKDT TUESDAY... ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 10 PM AKDT TUESDAY. WARMER AND DRIER CONDITIONS WITH RELATIVE HUMIDITIES IN THE 25 TO 30 PERCENT RANGE WILL DEVELOP AGAIN TUESDAY AFTERNOON AND EVENING. AT THE SAME TIME NORTHEAST SURFACE WINDS WILL CONTINUE TO GUST TO 20 TO 30 MPH...ESPECIALLY ALONG THE ALEUTIAN RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
253 WWAK62 PAFC 121528 RFWALU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 728 AM AKDT TUE MAY 12 2009 AKZ161-130600- /X.CON.PAFC.FW.W.0005.090512T2200Z-090513T0600Z/ BRISTOL BAY- 728 AM AKDT TUE MAY 12 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM AKDT THIS EVENING. WARM AND DRIER CONDITIONS WITH RELATIVE HUMIDITIES IN THE 25 TO 30 PERCENT RANGE WILL REDEVELOP THIS AFTERNOON AND EVENING. AT THE SAME TIME NORTHEAST SURFACE WINDS WILL CONTINUE TO GUST TO 20 TO 30 MPH...ESPECIALLY ALONG THE ALEUTIAN RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
379 WWAK62 PAFC 130055 RFWALU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 455 PM AKDT TUE MAY 12 2009 AKZ161-130600- /X.CON.PAFC.FW.W.0005.000000T0000Z-090513T0600Z/ BRISTOL BAY- 455 PM AKDT TUE MAY 12 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING FOR INLAND AREAS OF THE BRISTOL BAY ZONE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM AKDT THIS EVENING. WARM AND DRY CONDITIONS WITH RELATIVE HUMIDITIES IN THE 20 TO 30 PERCENT RANGE WILL CONTINUE THROUGH THIS EVENING. AT THE SAME TIME NORTHEAST SURFACE WINDS WILL CONTINUE TO GUST TO 20 TO 30 MPH...ESPECIALLY ALONG THE ALEUTIAN RANGE. CONDITIONS ARE EXPECTED TO IMPROVE BY 10 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. && $$
580 WWAK62 PAFC 130518 RFWALU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 918 PM AKDT TUE MAY 12 2009 AKZ161-130630- /X.CAN.PAFC.FW.W.0005.000000T0000Z-090513T0600Z/ BRISTOL BAY- 918 PM AKDT TUE MAY 12 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED FLAG WARNING. THE RELATIVE HUMIDITIES HAVE RECOVER ABOVE 30 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 11, 4:00 PM AKDT, 12 minutes earlier.
Area forecast discussion, May 11, 4:00 PM AKDT, 12 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 400 PM AKDT MON MAY 11 2009 .ANALYSIS AND UPPER LEVELS...SURFACE HIGH PRESSURE CENTERED OVER THE EASTERN BEARING SEA REFLECTS WELL INTO THE UPPER LEVELS AND REMAINS STATIONARY. A WEAK LOW CENTERED SOUTHWEST OF KETCHIKAN AND THE ASSOCIATED UPPER LEVEL TROUGH IS WEAKENING AND SLIDING EAST. AN UPPER LEVEL TROUGH OVER RUSSIA STACKS DOWN TO A SURFACE LOW THAT HAS AN ASSOCIATED FRONT OVER THE FAR WESTERN ALEUTIANS THAT REMAINS FAIRLY STATIONARY. STRATUS REMAINS ALONG THE BOUNDARY. AN AREA OF STRATUS HAS MOVED INTO THE KUSKWOKWIM DELTA AREA AND IS PERSISTING THROUGHOUT THE DAY. .MODEL DISCUSSION...MODELS ARE IN GOOD AGREEMENT OVERALL THROUGH THURSDAY AND THEN THERE IS SOME DISAGREEMENT ON THE STRENGTH AND POSITION OF THE LOW THAT IS FORMING TO THE WEST OF THE ALEUTIANS. THERE IS ALSO SOME DISAGREEMENT WITH STRENGTH AND POSITION OF THE WEAK LOW THAT FORMS IN THE SOUTHERN GULF OF ALASKA ON SATURDAY. .SHORT TERM FORECAST...WITH THE HIGH PRESSURE RIDGE OUT WEST. WEST TO NORTHWEST WINDS WILL DOMINATE FROM THE KUSKOKWIM DELTA THROUGH THE BRISTOL BAY AREA TO KODIAK WITH SOME GUSTY WINDS IN THE BRISTOL BAY AREA AND KODIAK. MOST OF SOUTH CENTRAL ALASKA SHOULD REMAIN PARTLY CLOUDY WITH WARMER TEMPERATURES. AN AREA OF STRATUS OVER THE KUSKOKWIM DELTA WILL KEEP TEMPERATURES DOWN. STRATUS WILL REMAIN IN THE ALEUTIANS WITH AREAS OF PRECIPITATION AROUND THE FRONTAL BOUNDARY IN THE FAR WEST. .LONG TERM FORECAST...ALL MODELS WANT TO KEEP THE RIDGE OF HIGH PRESSURE OVER THE BERING SEA INTO THE WEEKEND SO CONFIDENCE REMAINS HIGH. AS THE RIDGE STARTS TO BREAK DOWN LATE THIS WEEKEND TO EARLY NEXT WEEK LOOK FOR THE LOW OUT WEST WITH A FRONTAL BOUNDARY TO BRING IN SOME PRECIPITATION TO THE ALEUTIANS. THERE WILL BE A WEAK LOW FORMING IN THE SOUTHERN GULF THAT MAY BRING SOME CLOUDS AND PRECIPITATION TO THE PRINCE WILLIAM SOUND LATE SATURDAY AND EARLY SUNDAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...FLOOD WARNING 155. MARINE...NONE FIRE WEATHER...RED FLAG WARNING 161. DLS MAY 09
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 4:00 PM AKDT | Small Craft Advisory | AFC | 36 hr | |
| May 12, 4:00 AM AKDT | Small Craft Advisory | AFC | 60 hr | |
| May 12, 4:00 AM AKDT | Small Craft Advisory | AFC | 12 hr | |
| May 12, 11:04 AM AKDT | Red Flag Warning | AFC | 6 hr |
Nearby
Red Flag Warnings in Alaska, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.